You are here:

Pharmacy/Omneprazole or Lansoprazole


I am confused. Is acid reflux a symptom of gastritis, or vice versa? The reason I ask is my current acid reflux medication, Omneprazole, is not working as well. I have now developed nausea in the mornings, bloating after meals, and black tarry stools. I believe these are symptoms of gastritis? This is probably all my fault as my job has become more stressfull and I am working well into the evenings, so I am drinking more coffee and yes I am drinking more alcohol on the weekends, particularly hard liquor. I was able to moderate the alcohol recently and cut down on the coffee but the symptoms persist.
I will see my doctor soon. Should I enquire about increasing the dosage of the Omneprazole, or trying something else like Lansoprazole which a fellow officer takes? Thanks for taking the time and all the best in the new year!

Hi Bud,
The black tarry stools are of major concern. It is indicative of a gastric bleed. Stop the alcohol immediately as that would aggravate the condition. Black tarry stool could also be caused by iron supplement. See your doctor as soon as possible to investigate this.
Thank you for using Allexperts.
Eric Brandt, B.Sc. Pharm


All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.


I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to

©2016 All rights reserved.